Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 8, 2006, 2:20 PM MDT for Kane County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 2:20 PM MDT (20:20 UTC)
- Expired
- Jun 8, 2006, 2:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 106 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 082020 SVRSLC UTC025-082045- /O.NEW.KSLC.SV.W.0007.060608T2020Z-060608T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL KANE COUNTY IN UTAH... * UNTIL 245 PM MDT. * AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL KANE COUNTY...OR ABOUT 38 MILES EAST OF KANAB...AND WAS MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KANE COUNTY AROUND 230 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH ESPECIALLY ALONG US-89...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3702 11200 3693 11180 3721 11156 3733 11181 $$ HALL
1 follow-up statement
000 WWUS55 KSLC 082047 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT THU JUN 8 2006 UTC025-082055- /O.EXP.KSLC.SV.W.0007.000000T0000Z-060608T2045Z/ KANE UT- 245 PM MDT THU JUN 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KANE COUNTY EXPIRES AT 245 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3702 11200 3693 11180 3721 11156 3733 11181 $$ RG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:30 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 8, 12:30 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1230 PM MDT THU JUN 8 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH FRIDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS AFTERNOON AND THEN SWEEP THROUGH FRIDAY NIGHT. && .DISCUSSION...LEADING EDGE OF THE PACIFIC TROUGH IS PUSHING INTO CENTRAL NEVADA. THIS IS THE BEGINNING OF SIGNIFICANT DRYING ALOFT FROM THE WEST. NOCTURNAL ELEVATED CONVECTION WAS ACTIVE OVERNIGHT IN SOUTHWEST UTAH WHERE 2 WELL DEFINED VORT MAXES LIFTING UP FROM THE SOUTH. SOME ACTIVITY CONTINUES AND IS MOVING OVER THE WESTERN DESERTS AND SOUTHWEST UTAH THOUGH CIRCULATIONS ARE BEING SHEARED APART AND WEAKENING WITH A SPEED MAX ALOFT MOVING THROUGH UTAH THIS MORNING. HOWEVER WATER VAPOR LOOPS SUPPORT THIS CONVECTION CONTINUING THIS MORING AS IT LIFTS NORTH. MEAN FLOW ALOFT IS VEERING FROM THE SOUTH AND WILL CONTINUE TO TURN SOUTHWEST TODAY. WITH MOISTURE AND INSTABILITY IN PLACE DESPITE SIGNIFICANT LOW LEVEL COOLING OVERNIGHT (10C DOWN FROM 17C AT 700MB)...THERE SHOULD BE ACTIVE AREAS OF THUNDERSTORMS TODAY IN THE SOUTH WHERE DISTURBANCES WILL AID THE TERRAIN DESTABILIZATION AND IN THE NORTHWEST REGION WITH THE APPROACHING SHORT WAVE TROUGH AND WEAK SHALLOW LOW LEVEL BOUNDARY THIS AFTERNOON. DRY MICROBURSTS THREAT REMAINS TODAY. BEST DEEP SHEAR OCCURS THIS MORNING WITH THE 200MB JET SHIFTING EAST. BEST 850 TO 500 MB SHEAR WILL BE IN THE NORTHWEST PART OF THE STATE THIS AFTERNOON AHEAD OF THE SHORT WAVE TROUGH THAT PUSHES THE WEAK LOW LEVEL FRONT OR OUTFLOW BOUNDARY INTO THE NORTHWEST PART OF UTAH. THIS COINCIDES WITH THE LARGEST SURFACE BASED OR MEAN LAYER CAPE VALUES IN NORTHWEST UTAH...THUS CONVECTION SHOULD BE ORGANIZED WITH TIME. ISOLATED STRONG CELLS ALSO POSSIBLE IN PARTS OF SOUTHERN AND EASTERN UTAH TODAY AS THEY GET SUPPORT FROM THE UPPER TROUGH APPROACHING. MAIN PACIFIC TROUGH IS SPINNING OVER THE PACIFIC NORTHWEST AND MOVING SLOWLY EAST. THIS WILL EJECT ANOTHER WAVE ACROSS NORTHERN NEVADA AND INTO NORTHWEST UTAH LATE NIGHT. THUS EXPECT SIGNIFICANT NOCTURNAL THUNDERSTORMS CONTINUE OVERNIGHT AND INTO FRIDAY MORNING OVER THE NORTHWEST...AND AFFECTING THE WASATCH FRONT. SOME DRYING WORKS INTO SOUTHERN UTAH ON FRIDAY BUT NOT ENOUGH TO END WIDELY SCATTERED THUNDERSTORMS. WARMING IS FORECAST OVER UTAH ON FRIDAY AS WELL AS THE MAIN PACIFIC TROUGH BOOSTS 700 MB TEMPS BACK TO 12-14C OVER THE REGION. ORGANIZED CONVECTION WILL AGAIN MOVE ACROSS NORTHERN AREAS FRIDAY AFTERNOON AND FRIDAY EVENING ASSOCIATED WITH THE UPPER TROUGH AND LOW LEVEL BOUNDARY INTERACTING WITH THE MOISTURE AND INSTABILITY IN PLACE. LOCALLY HEAVY RAIN AND STRONG CELLS WITH THIS COMPLEX. SIGNIFICANT DRYING OCCURS ON SATURDAY WITH THE TROUGH SHIFTING TO THE NORTHEAST. LOW TO MID LEVEL BOUNDARY GETS LEFT OVER CENTRAL UTAH WHICH MAY ALLOW ISOLATED CONVECTION TO REDEVELOP IN THE AFTERNOON OTHERWISE A DRY DAY WITH NEAR 8C 700 MB TEMPS IN THE NORTH TO 14C IN THE SOUTH. UPPER RIDGE BUILDS BACK OVER UTAH ON SUNDAY WITH SOUTHERLY FLOW AND WARMING. && .AVIATION...REMAINING OUTFLOW BOUNDARY HAS MOVED OVER KSLC WITHIN THE LAST HOUR AND HAS KICKED UP WINDS A LITTLE STRONGER THAN PREVIOUSLY EXPECTED. WINDS WILL REMAIN 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH THROUGH 2000Z...AND THEN ARE EXPECTED TO DECREASE AS CLOUDINESS INCREASES. THUNDERSTORMS ARE BEGINNING TO FIRE ALONG THE OUTFLOW BOUNDARY TO THE NORTH OF KSLC AND HAVE 10% CHANCE OF SHIFTING WINDS TO THE NORTH THROUGH 1930Z. BEST CHANCE FOR THUNDERSTORMS AT KSLC APPEARS TO BE BETWEEN 23Z AND 02Z LATE THIS AFTERNOON AND EARLY THIS EVENING. IN GENERAL...OUTFLOW WINDS FROM THUNDERSTORMS SHOULD REMAIN FROM THE SOUTHWEST. && .FIRE WEATHER...RELATIVE HUMIDITY HAS INCREASED GREATLY IN THE LAST 24 HOURS. RH IN THE DESERT AREAS IF SOUTHERN UTAH IS THE HIGHEST IT HAS BEEN IN WEEKS. WET THUNDERSTORMS WILL TRACK FROM SOUTH TO NORTH ACROSS THE ENTIRE AREA TODAY. BREEZY AND DRIER CONDITIONS RETURN BEGINNING FRIDAY AFTERNOON. && .HYDROLOGY...FIRST SOUTHERN UTAH FLASH FLOOD POTENTIAL PRODUCT FOR 2006 HAS BEEN ISSUED WITH A MODERATE POTENTIAL TODAY FOR SOUTHWEST UTAH. && NOTE: KMTX DOWN THIS MORNING FOR ORDA UPGRADES. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TARDY AVIATION...HALL FIRE WEATHER...BRENCHLEY
Hazardous weather outlook, Jun 8, 7:40 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 740 AM MDT THU JUN 8 2006 UTZ001>021-WYZ021-091300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 740 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN UTAH FRIDAY AFTERNOON AND FRIDAY NIGHT. THE AIRMASS WILL THEN DRY WITH WARMING TEMPERATURES OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:40 PM MDT | Red Flag Warning | SLC | 30 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.